U.S. doctors online nowAsk doctors free
North, SC
A 20-year-old female asked:

I've been on depo-provera for 4 years and now my stomach is hard and big as if i was pregnant n i'm always sleepy and tired like i eat the most weird stuff ?

1 doctor answer4 doctors weighed in
Dr. Dariush Saghafi
Neurology 35 years experience
Periods?: Have you been having regular periods over the past few months? If yes, then, it is highly unlikely that you're pregnant. If NO then, there's your explanation.....you're pregnant.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Parul Krishnamurthy
Obstetrics & Gynecology 36 years experience
If you have used Depot Provera consistently, then the chance of pregnancy is small. Also, whilst on Depot Provera long term such as yourself, very often patients can be amenorrheic or without periods. It is best to do a pregnancy test to be sure, but if negative, you are probably gaining weight which is a common side effect with Depot Provera
May 8, 2015

Related questions

A 23-year-old female asked:
I've been on the Depo-Provera shot for 7 months.I have tender breast stomach pain in mid sec.Tired hungry am i pregnant?
Dr. Victor Beshay
Fertility Medicine 22 years experience
Low chance: You have a very low chance of getting pregnant as you have received Depo-Provera shots. However, no contraceptive is 100% effective, so check a pregna... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I have been on Depo-Provera for a yr and i had my last shot jan 8th I have been havin some symptoms of pregnancy like being tired eating more & moodyam i preg?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Take the test: If you want to know if you are pregnant, take a test. In today's world you do not need to wonder if you are pregnant or not based on symptoms. Pregnan... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
Due for another Depo-Provera shot since 1/29/13 & having brown stringy spotting since that day. Haven't got my shot yet. Fatigue headaches hunger. Pregnant?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Not likely: Depoprovera is one of the most effective forms of birth control as long as you get the shot every 3 months as directed. Irregular or absent periods ar... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
Feel weak and hungry and tired blood sugar normal, only started after stopping Depo-Provera provera (medroxyprogesterone) a month ago, no way of being pregnant?
Dr. Carla Enriquez
Pediatrics 52 years experience
Maybe pregnant: Fatigue is a typical sign of pregnancy. Since you didn't mention absence of sexual activity or the use of alternative methods of birth control, pregna... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked about a 18-year-old female:
Is chest pains , headaches , frequent urination & fatigue & being really emotional signs of pregnancy or side effects to the Depo-Provera provera (medroxyprogesterone) ?
Dr. Venkata Chilakapati
Internal Medicine - Cardiology 25 years experience
Non-specific: Could be side effects from depo-provera. There are other causes that could cause. You need full physical exam and work-up. Consult your physician.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.